Alert archive / Missouri / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 121, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 16, 2025, 2:02 PM CDT for Calhoun County, Illinois; Saint Charles County, Saint Louis County, City of Saint Louis, Missouri. It was in force for 43 min. 60 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2025, 2:02 PM CDT (19:02 UTC)
- Expired
- May 16, 2025, 2:45 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Calhoun County, IL, City of Saint Louis, MO, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 26 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 2:07 PM CDT | HAIL 1 | 1 Ne O'Fallon, MO | time estimated. |
| May 16, 2:10 PM CDT | TSTM WND DMG | 1 Ene Dardenne Prairie, MO | Power lines down near Highway N between Highway K and Bryan Road. |
| May 16, 2:10 PM CDT | TSTM WND DMG | 1 N Dardenne Prairie, MO | 12 power poles down near Highway N and Money Drive. |
| May 16, 2:12 PM CDT | HAIL 1.25 | 1 S O'Fallon, MO | Report from mPING: Half Dollar (1.25 in.). |
| May 16, 2:15 PM CDT | TSTM WND DMG | 1 Ne Dardenne Prairie, MO | 4 power poles snapped/down, cutting off the entrance/exit to a neighborhood. Time estimated from radar. |
| May 16, 2:15 PM CDT | HAIL 1.75 | 3 Sse Dardenne Prairie, MO | Golf ball sized hail 3ENE of our office specifically. |
| May 16, 2:18 PM CDT | TSTM WND DMG | 1 N Dardenne Prairie, MO | Several power lines downed. |
| May 16, 2:18 PM CDT | HAIL 1 | 1 Ne Dardenne Prairie, MO | Report from mPING: Quarter (1.00 in.). |
| May 16, 2:18 PM CDT | HAIL 1 | 2 Se Dardenne Prairie, MO | Report from mPING: Quarter (1.00 in.). |
| May 16, 2:18 PM CDT | HAIL 1 | 3 Nw Wildwood, MO | Report from mPING: Quarter (1.00 in.). |
| May 16, 2:18 PM CDT | HAIL 1.5 | 3 Nw Wildwood, MO | Report from mPING: Ping Pong Ball (1.50 in.). |
| May 16, 2:18 PM CDT | HAIL 2 | 2 Wsw Weldon Spring, MO | Hail persisted for 10+ minutes. |
| May 16, 2:18 PM CDT | HAIL 2 | 2 Wsw Weldon Spring, MO | |
| May 16, 2:19 PM CDT | HAIL 1.75 | 3 Nw Wildwood, MO | Corrects previous hail report from 3 NW Wildwood. Report from mPING: Golf Ball (1.75 in.). |
| May 16, 2:19 PM CDT | HAIL 1.75 | 3 Nw Wildwood, MO | Report from mPING: Golf Ball (1.75 in.). |
| May 16, 2:20 PM CDT | HAIL 1 | Saint Peters, MO | time estimated. |
| May 16, 2:20 PM CDT | HAIL 1.5 | Weldon Spring, MO | time estimated. |
| May 16, 2:20 PM CDT | HAIL 1.75 | 3 Nw Wildwood, MO | Report from mPING: Golf Ball (1.75 in.). |
| May 16, 2:20 PM CDT | HAIL 2 | 1 S Harvester, MO | |
| May 16, 2:21 PM CDT | TSTM WND DMG | 3 Wnw Chesterfield, MO | Corrects previous tstm wnd dmg report from 3 WNW Chesterfield. Windows of business shattered and numerous injuries reported. Reported via email. |
| May 16, 2:21 PM CDT | HAIL 1 | 1 Nw Cottleville, MO | Report from mPING: Quarter (1.00 in.). |
| May 16, 2:21 PM CDT | HAIL 1 | 1 Se Cottleville, MO | Report from mPING: Quarter (1.00 in.). |
| May 16, 2:21 PM CDT | HAIL 1 | 3 Nw Wildwood, MO | Report from mPING: Quarter (1.00 in.). |
| May 16, 2:22 PM CDT | HAIL 1 | 3 Nw Wildwood, MO | Report from mPING: Quarter (1.00 in.). |
| May 16, 2:23 PM CDT | HAIL 1.25 | 2 Sw Cottleville, MO | |
| May 16, 2:23 PM CDT | HAIL 1.75 | 4 S Weldon Spring, MO | Report from mPING: Golf Ball (1.75 in.). |
| May 16, 2:24 PM CDT | HAIL 1.25 | 1 Ne Weldon Spring, MO | 60 mph estimated winds as well. |
| May 16, 2:24 PM CDT | HAIL 1.5 | 2 Sw Saint Peters, MO | Photo submitted courtesy of Spectrum News. |
| May 16, 2:24 PM CDT | HAIL 1.75 | 1 Nw Chesterfield, MO | Report from mPING: Golf Ball (1.75 in.). |
| May 16, 2:24 PM CDT | HAIL 1.75 | 1 Wnw Harvester, MO | |
| May 16, 2:24 PM CDT | HAIL 1.75 | 4 Se Weldon Spring, MO | Corrects previous hail report from 4 S Weldon Spring. |
| May 16, 2:24 PM CDT | HAIL 1.75 | 4 S Weldon Spring, MO | |
| May 16, 2:24 PM CDT | HAIL 2 | 1 Ene Chesterfield, MO | City of Chesterfield official submitted a photo of 2 inch hail. |
| May 16, 2:24 PM CDT | HAIL 2 | 1 N Weldon Spring, MO | |
| May 16, 2:25 PM CDT | HAIL 1.25 | 2 Ne Saint Peters, MO | Report from mPING: Half Dollar (1.25 in.). |
| May 16, 2:25 PM CDT | HAIL 1.25 | 2 Sw Harvester, MO | Report from mPING: Half Dollar (1.25 in.). |
| May 16, 2:25 PM CDT | HAIL 1.75 | 2 Wsw Harvester, MO | picture received on X. time estimated from radar. |
| May 16, 2:25 PM CDT | HAIL 2 | Cottleville, MO | Photo submitted via social media. |
| May 16, 2:25 PM CDT | HAIL 2 | Harvester, MO | |
| May 16, 2:25 PM CDT | HAIL 2.5 | 2 W Harvester, MO | Report from mPING: Tennis Ball (2.50 in.). |
| May 16, 2:26 PM CDT | HAIL 1.25 | 3 Nw Clarkson Valley, MO | Report from mPING: Half Dollar (1.25 in.). |
| May 16, 2:26 PM CDT | HAIL 2 | 1 Nw Harvester, MO | Report from mPING: Hen Egg (2.00 in.). |
| May 16, 2:26 PM CDT | HAIL 2 | 2 E Chesterfield, MO | |
| May 16, 2:27 PM CDT | HAIL 1.5 | Saint Peters, MO | |
| May 16, 2:27 PM CDT | HAIL 1.75 | 2 E Chesterfield, MO | Report from mPING: Golf Ball (1.75 in.). |
| May 16, 2:27 PM CDT | HAIL 1.75 | 2 W Harvester, MO | Report from mPING: Golf Ball (1.75 in.). |
| May 16, 2:29 PM CDT | HAIL 1 | 2 E Chesterfield, MO | |
| May 16, 2:29 PM CDT | HAIL 1 | 3 E Chesterfield, MO | |
| May 16, 2:30 PM CDT | HAIL 1 | 4 Ne Chesterfield, MO | time estimated. |
| May 16, 2:30 PM CDT | HAIL 2 | 2 W Harvester, MO | Report from mPING: Hen Egg (2.00 in.). |
| May 16, 2:32 PM CDT | HAIL 1.25 | 1 N Town And Country, MO | Report from mPING: Half Dollar (1.25 in.). |
| May 16, 2:33 PM CDT | HAIL 1.5 | 1 Ne Chesterfield, MO | Report from mPING: Ping Pong Ball (1.50 in.). |
| May 16, 2:34 PM CDT | HAIL 1.25 | 2 E Chesterfield, MO | Report from mPING: Half Dollar (1.25 in.). |
| May 16, 2:35 PM CDT | TSTM WND GST 60 | Creve Coeur, MO | reported measured gust. time estimated. |
| May 16, 2:35 PM CDT | HAIL 1 | 2 W Frontenac, MO | Report from mPING: Quarter (1.00 in.). |
| May 16, 2:35 PM CDT | HAIL 1 | Creve Coeur, MO | time estimated. |
| May 16, 2:35 PM CDT | HAIL 1.25 | 1 Se Overland, MO | |
| May 16, 2:37 PM CDT | TSTM WND DMG | 1 W Clayton, MO | Twisted power poles and trees down and twisted guttering. Damage path was narrow. |
| May 16, 2:37 PM CDT | HAIL 1 | 1 S Bridgeton, MO | Corrects previous hail report from 1 S Bridgeton. Quarter-sized hail at St. Charles Rock Road and McKelvey Road. |
| May 16, 2:37 PM CDT | HAIL 1.25 | 1 Ssw Saint John, MO | Hail in Overland and Charlack. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 77 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 11:58 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2325 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
372
WUUS53 KLSX 161902 RRA
SVRLSX
ILC013-MOC183-189-510-161945-
/O.NEW.KLSX.SV.W.0121.250516T1902Z-250516T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
202 PM CDT Fri May 16 2025
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Calhoun County in southwestern Illinois...
Northeastern Saint Charles County in east central Missouri...
Saint Louis County in east central Missouri...
Saint Louis City in east central Missouri...
* Until 245 PM CDT.
* At 202 PM CDT, a severe thunderstorm was located over Defiance, or
7 miles southwest of Dardenne Prairie, moving east at 55 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
hail damage to roofs, siding, windows, and vehicles.
Expect wind damage to roofs, siding, and trees.
* Locations impacted include...
St. Louis, O'Fallon, St. Charles, St. Peters, Florissant,
Chesterfield, Wildwood, University City, Ballwin, Alton, Kirkwood,
Maryland Heights, East St. Louis, Hazelwood, Webster Groves,
Ferguson, Manchester, Godfrey, Creve Coeur and Overland.
This includes the following State Parks...
Babler Memorial State Park, Scott Joplin Historic Site, Confluence
State Park and First Missouri State Capitol Historic Site.
This includes Interstate 70 in Missouri between exits 216 and 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Anyone outdoors should move to shelter inside a well-built structure
and stay away from windows. This storm is capable of producing
dangerous hail and damaging winds.
A Tornado Watch remains in effect until 700 PM CDT Friday for
portions of southwest Illinois and east central Missouri.
&&
LAT...LON 3881 9077 3897 9055 3895 9052 3897 9048
3896 9041 3892 9031 3892 9025 3884 9011
3880 9012 3877 9017 3872 9021 3870 9021
3867 9018 3862 9018 3857 9073 3864 9073
3864 9074
TIME...MOT...LOC 1902Z 255DEG 47KT 3867 9082
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kimble3 follow-up statements
160
WWUS53 KLSX 161918
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
218 PM CDT Fri May 16 2025
ILC013-MOC183-189-510-161945-
/O.CON.KLSX.SV.W.0121.000000T0000Z-250516T1945Z/
Calhoun IL-Saint Charles MO-Saint Louis MO-Saint Louis City MO-
218 PM CDT Fri May 16 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR SOUTHEASTERN CALHOUN, NORTHEASTERN SAINT CHARLES AND SAINT LOUIS
COUNTIES AND THE SAINT LOUIS CITY...
At 218 PM CDT, a severe thunderstorm was located over Weldon Spring,
moving east at 50 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...National Weather Service employees observed.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
Locations impacted include...
St. Louis, O'Fallon, St. Charles, St. Peters, Florissant,
Chesterfield, Wildwood, University City, Ballwin, Alton, Kirkwood,
Maryland Heights, East St. Louis, Hazelwood, Webster Groves,
Ferguson, Manchester, Godfrey, Creve Coeur and Overland.
This includes the following State Parks...
Babler Memorial State Park, Scott Joplin Historic Site, Confluence
State Park and First Missouri State Capitol Historic Site.
This includes Interstate 70 in Missouri between exits 216 and 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Anyone outdoors should move to shelter inside a well-built structure
and stay away from windows. This storm has produced dangerous hail
and damaging winds.
A Tornado Watch remains in effect until 700 PM CDT Friday for
portions of southwest Illinois and east central Missouri.
&&
LAT...LON 3881 9077 3897 9055 3895 9052 3897 9048
3896 9041 3892 9031 3892 9025 3884 9011
3880 9012 3877 9017 3872 9021 3870 9021
3867 9018 3862 9018 3857 9073 3864 9073
3864 9074
TIME...MOT...LOC 1902Z 254DEG 43KT 3867 9084
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...2.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
Kimble675
WWUS53 KLSX 161920
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
220 PM CDT Fri May 16 2025
ILC013-MOC183-189-510-161945-
/O.CON.KLSX.SV.W.0121.000000T0000Z-250516T1945Z/
Calhoun IL-Saint Charles MO-Saint Louis MO-Saint Louis City MO-
220 PM CDT Fri May 16 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR SOUTHEASTERN CALHOUN, NORTHEASTERN SAINT CHARLES AND SAINT LOUIS
COUNTIES AND THE SAINT LOUIS CITY...
At 220 PM CDT, a severe thunderstorm was located over Harvester, or
near Weldon Spring, moving east at 50 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...National Weather Service observed.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
Locations impacted include...
St. Louis, O'Fallon, St. Charles, St. Peters, Florissant,
Chesterfield, Wildwood, University City, Ballwin, Alton, Kirkwood,
Maryland Heights, East St. Louis, Hazelwood, Webster Groves,
Ferguson, Manchester, Godfrey, Creve Coeur and Overland.
This includes the following State Parks...
Babler Memorial State Park, Scott Joplin Historic Site, Confluence
State Park and First Missouri State Capitol Historic Site.
This includes Interstate 70 in Missouri between exits 216 and 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Anyone outdoors should move to shelter inside a well-built structure
and stay away from windows. This storm has produced dangerous hail
and damaging winds.
A Tornado Watch remains in effect until 700 PM CDT Friday for
portions of southwest Illinois and east central Missouri.
&&
LAT...LON 3881 9077 3897 9055 3895 9052 3897 9048
3896 9041 3892 9031 3892 9025 3884 9011
3880 9012 3877 9017 3872 9021 3870 9021
3867 9018 3862 9018 3857 9073 3864 9073
3864 9074
TIME...MOT...LOC 1918Z 254DEG 43KT 3872 9060
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...2.50 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
Kimble134
WWUS53 KLSX 161929
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
229 PM CDT Fri May 16 2025
ILC013-MOC183-189-510-161945-
/O.CON.KLSX.SV.W.0121.000000T0000Z-250516T1945Z/
Calhoun IL-Saint Charles MO-Saint Louis MO-Saint Louis City MO-
229 PM CDT Fri May 16 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR SOUTHEASTERN CALHOUN, NORTHEASTERN SAINT CHARLES AND SAINT LOUIS
COUNTIES AND THE SAINT LOUIS CITY...
At 229 PM CDT, a severe thunderstorm was located over Maryland
Heights, moving east at 45 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Trained spotters reported.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
Locations impacted include...
St. Louis, O'Fallon, St. Charles, St. Peters, Florissant,
Chesterfield, Wildwood, University City, Ballwin, Alton, Kirkwood,
Maryland Heights, East St. Louis, Hazelwood, Webster Groves,
Ferguson, Manchester, Godfrey, Creve Coeur and Overland.
This includes the following State Parks...
Babler Memorial State Park, Scott Joplin Historic Site, Confluence
State Park and First Missouri State Capitol Historic Site.
This includes Interstate 70 in Missouri between exits 216 and 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Anyone outdoors should move to shelter inside a well-built structure
and stay away from windows. This storm has produced dangerous hail
and damaging winds.
Tornadoes can develop quickly from severe thunderstorms. Seek
shelter immediately in an interior room on the lowest floor of a
well-built structure.
&&
LAT...LON 3881 9077 3897 9055 3895 9052 3897 9048
3896 9041 3892 9031 3892 9025 3884 9011
3880 9012 3877 9017 3872 9021 3870 9021
3867 9018 3862 9018 3857 9073 3864 9073
3864 9074
TIME...MOT...LOC 1920Z 261DEG 36KT 3868 9062
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...2.50 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
KimbleWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 12:14 PM CDT, 1 hour 48 minutes earlier. Its key messages:
- Severe thunderstorms are expected to develop along or just ahead of a cold front this afternoon. Hail in excess of 2 inches in diameter and damaging winds in excess of 80 mph are the primary threats. A few tornadoes are also possible. If tornadoes do develop, they could be strong.
- After a dry Saturday, the chance for rain returns Sunday and continues into next week, with the highest chances on Monday night and Tuesday.
Area forecast discussion, May 16, 12:14 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1214 PM CDT Fri May 16 2025 .KEY MESSAGES... - Severe thunderstorms are expected to develop along or just ahead of a cold front this afternoon. Hail in excess of 2 inches in diameter and damaging winds in excess of 80 mph are the primary threats. A few tornadoes are also possible. If tornadoes do develop, they could be strong. - After a dry Saturday, the chance for rain returns Sunday and continues into next week, with the highest chances on Monday night and Tuesday. && .SHORT TERM... (Through Late Saturday Afternoon) Issued at 254 AM CDT Fri May 16 2025 The primary concern in the short term is the severe thunderstorm threat this afternoon. The environment this afternoon will be characterized by high CAPE and moderate to strong (mostly) linear deep-layer shear. All short range deterministic guidance develops 3000+ J/Kg MLCAPE and as much as 4000+ J/Kg by around 18Z this afternoon ahead of the front. 0-6km shear on all guidance is a respectable 50-60kts as well. Forecast soundings show steep (7.5- 8.5C/km) mid level lapse rates with 2000+ J/Kg CAPE in the hail growth zone. With that kind of instability and shear, rotating updrafts are very likely, and this kind of environment almost guarantees hail in excess of 2 inches. Low level lapse rates on forecast soundings are basically dry adiabatic with deep inverted-V signatures all the way to 850mb, so downdraft winds from supercells could produce wind gusts in excess of 80 mph. Linear shear will support splits and, depending on coverage, mergers leading to upscale growth. All this leads to a high confidence in severe weather this afternoon. With that said, where and when convective initiation will occur is still somewhat uncertain. The general consensus in most of the deterministic models, including most CAMs is that CI will occur between 18-20Z this afternoon over east central and southeast Missouri. The HRRR has been particularly consistent in showing this the past several runs. HREF probability of 2000+ J/Kg SBCAPE/>25 CINH/and 45kt+ 0-6km shear maxes out at around 60% during that period just west of the STL Metro area, extending southwest near the I-44 corridor. This lends confidence to an early/mid afternoon CI west of the Mississippi. There is a less likely scenario depicted by the deterministic GFS and ECMWF where CINH is stronger, and there isn't enough low level convergence along the front to initiate convection until later in the afternoon over far southeast Missouri and south central Illinois. To be clear, I think this scenario is less likely, but it is plausible. One way or another, forecast storm motion is 45-50kts, so even if the storms fire in east central Missouri, they should clear eastern portions of the CWFA by 22-00Z. The remainder of the short term looks quiet with the cold front moving down into Arkansas and the Tennessee Valley. Cooler and drier air will spill into the Mid Mississippi Valley tonight and Saturday. Lows Saturday morning will range from around 50 in northeast Missouri to the mid to upper 50s in the STL Metro and parts of southeast Missouri and southwest Illinois. Highs Saturday will be around 10 degrees cooler than Today in the mid 70s to around 80. Carney && .LONG TERM... (Saturday Night through Thursday) Issued at 254 AM CDT Fri May 16 2025 We look to continue with the active pattern into early next week as the LREF shows another upper low now moving into the Midwest by the middle of next week. The cluster analysis is showing some spread with regards to the track and the timing of the upper low which could affect potential heavy rainfall and strong to severe thunderstorms. We will begin to see the chances for showers and thunderstorms to slowly increase late Saturday night into Sunday as the LREF is showing a warm front beginning to move north from the Missouri/ Arkansas border. The chances will be highest on Sunday night and again Monday night when it is likely that a low level jet will set up the potential for MCSs to track along and north of the warm front and the LREF members have it's highest chances (70-90%) for rain both on Sunday/early Monday and Monday night/early Tuesday. Most of it's members are also producing rain as it brings a surface low and cold front through the area late Tuesday. I couldn't rule out a few hail producers with these MCSs given the forecast CAPE profiles and the deep layer shear. The deterministic GFS/ECMWF are showing MLCAPES in the 1000-1500 J/kg range with deep layer shear of 40-50 knots on Tuesday, so depending of the track of the upper low, a few strong to severe thunderstorms remain possible. The LREF is still advertising around a 60% chance of >2" of rainfall over the next 7 days over the entire area with only about of 10% of >4" of rainfall. Still, this higher chance is possible with any training thunderstorms that occur with the MCSs. The low will move off to the east by late next week and northwesterly flow will set up aloft. After temperatures mainly in the 70s and 80s Sunday into Tuesday, highs will fall off into the 60s for the mid to late next week. Britt && .AVIATION... (For the 18z TAFs through 18z Saturday Afternoon) Issued at 1210 PM CDT Fri May 16 2025 Isolated to scattered thunderstorms will develop along a cold front over the next couple of hours. The metro terminals still have the best chance, but coverage is too low to be confident enough to introduce a prevailing or a TEMPO. Any thunderstorm that does directly impact a terminal would have the capability of producing low visibilities in heavy downpours and large hail with some wind threat as well. Storms will move off to the east quickly, with dry weather and VFR conditions favored thereafter. Winds are expected to veer through this evening, with west/northwest winds behind the front. Gusts may diminish or at least weaken this evening before picking back up again by mid morning on Saturday. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 16, 5:09 AM CDT, 8 hours 53 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 509 AM CDT Fri May 16 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-171015- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 509 AM CDT Fri May 16 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Severe thunderstorms are likely this afternoon across parts of east central and southeast Missouri into southwest and south central Illinois. Very large hail in excess of 2 inches in diameter, damaging wind gusts in excess of 80 mph, and a few tornadoes are all possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms are possible again late Saturday night through next Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and early this evening. Carney
In the hours before
Local storm report, May 16, 1:48 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
148 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM Hail 2 E Holstein 38.65N 91.14W
05/16/2025 M1.00 Inch Warren MO Public
Report from mPING: Quarter (1.00 in.).
&&
MFLocal storm report, May 16, 1:49 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
149 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM Hail New Haven 38.61N 91.22W
05/16/2025 E1.00 Inch Franklin MO Public
Report from mPING: Quarter (1.00 in.).
&&
MFLocal storm report, May 16, 1:52 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
152 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM Hail Dutzow 38.61N 90.99W
05/16/2025 M1.75 Inch Warren MO Trained Spotter
&&
PfahlerLocal storm report, May 16, 1:55 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
155 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM Hail Marthasville 38.63N 91.06W
05/16/2025 M1.75 Inch Warren MO Emergency Mngr
Warren County EM reported golf ball sized
hail at Marthasville.
&&
MFLocal storm report, May 16, 1:57 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
157 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM Hail Dutzow 38.60N 91.00W
05/16/2025 E1.75 Inch Warren MO Public
&&
MFThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 2:26 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey, Macoupin, Pike | 49 min |
| May 16, 2:34 PM CDT | Tornado Warning | LSX | Madison, Saint Clair | 41 min |
| May 16, 2:52 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Monroe, Randolph, Saint Clair, Washington | 30 min |
| May 16, 3:07 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 38 min |
| May 16, 3:14 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Marion | 36 min |
| May 16, 3:18 PM CDT | Tornado Warning | LSX | Bond, Clinton, Fayette, Marion | 33 min |
| May 16, 3:29 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 31 min |
| May 16, 3:44 PM CDT | Tornado Warning | LSX | Fayette, Marion | 14 min |
| May 16, 4:15 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Randolph, Saint Clair, Washington | 24 min |
| May 16, 4:47 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 43 min |
| May 16, 5:20 PM CDT | Severe Thunderstorm Warning | LSX | Fayette | 22 min |
| May 16, 1:17 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Lincoln, Montgomery, Pike, Warren | 73 min |
| May 16, 1:23 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Lincoln, Saint Charles, Warren | 52 min |
| May 16, 1:35 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Washington | 40 min |
| May 16, 1:48 PM CDT | Tornado Warning | LSX | Crawford, Washington | 34 min |
| May 16, 1:57 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 18 min |
| May 16, 2:02 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 43 min |
| May 16, 2:17 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Warren | 28 min |
| May 16, 2:25 PM CDT | Tornado Warning | LSX | Iron, Reynolds | 35 min |
| May 16, 2:44 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 9 min |
| May 16, 2:55 PM CDT | Tornado Warning | LSX | Iron, Madison | 50 min |
| May 16, 2:58 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Reynolds | 37 min |
| May 16, 3:01 PM CDT | Tornado Warning | LSX | Crawford, Washington | 34 min |
| May 16, 3:45 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois, Washington | 45 min |
| May 16, 4:14 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds, Saint Francois, Washington | 46 min |
| May 16, 5:07 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 23 min |
| May 16, 5:09 PM CDT | Tornado Warning | LSX | Sainte Genevieve | 9 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2025Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.